I was given this drug to help with my daily headaches and migraines. I took 5mg at bedtime and it seems to work because it made me relax so that I did not wake with a headache. The 5mg seemed to keep me awake. I now take 1/2 a pill each night at bedtime and that seemed to work for a while and now I seem to be awake all night with the lower dose. Have you ever heard of this and can you give me any suggestions?
Insomnia is one of the known side effects that can result as a use of flexeril. I'd suggest talking with your doctor to see if he/she would try you on some other medication or if he/she would prescribe you a low dose of sleeping medicine.
The same thing happened to my mom when her doctor prescribed Flexeril for a pulled shoulder muscle. She stayed awake all night! So after a few sleepness nights I inquired at my pharmacy and was told a small number of people suffer from insomnia while taking Flexeril. She healed rather quickly so her doctor did not prescribe another medication, but in your case you should let you doctor know the side effect you are having. He or she should be able to prescribe something else that will help you feel better and rest easier at night. Best of luck to you.
- Flexeril Information for Consumers
- Flexeril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Flexeril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jan 2012 • 3 answers
Updated 7 Aug 2016 • 25 answers
Updated 23 Jan 2019 • 6 answers
Updated 26 Feb 2017 • 2 answers
Updated 10 Dec 2017 • 2 answers